MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN DRILL GUIDE EXTENDED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. INTERTAN DRILL GUIDE EXTENDED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71934690
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, it was noticed that the threaded sleeve, where the impactor goes in, may be stripped or cross threaded.No patient involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the intertan drill guide extended confirms the threads on the sleeve are damaged.The device exhibits signs of significant wear and use.The device was manufactured in 2017.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INTERTAN DRILL GUIDE EXTENDED
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10216154
Report Number1020279-2020-02854
Device Sequence Number16785425
Product Code HSB
UDI-Device Identifier00885556266441
UDI-Public885556266441
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71934690
Device Lot Number17AM00501
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1